Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical integration of constrained Hamiltonian systems using Dirac brackets

Author: Werner M. Seiler
Journal: Math. Comp. 68 (1999), 661-681
MSC (1991): Primary 65L05, 70H05; Secondary 70--08
MathSciNet review: 1604375
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the numerical properties of the equations of motion of constrained systems derived with Dirac brackets. This formulation is compared with one based on the extended Hamiltonian. As concrete examples, a pendulum in Cartesian coordinates and a chain molecule are treated.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 65L05, 70H05, 70--08

Retrieve articles in all journals with MSC (1991): 65L05, 70H05, 70--08

Additional Information

Werner M. Seiler
Affiliation: Lehrstuhl I für Mathematik, Universität Mannheim, D-68131 Mannheim, Germany
ORCID: 0000-0002-0565-1334

Keywords: Constrained Hamiltonian system, Dirac bracket, Hamilton-Dirac equations of motion, extended Hamiltonian, numerical integration
Received by editor(s): August 22, 1996
Received by editor(s) in revised form: March 17, 1997, and July 30, 1997
Additional Notes: This work was supported by the Deutsche Forschungsgemeinschaft.
Article copyright: © Copyright 1999 American Mathematical Society